MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-65-120-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the calcified distal superficial femoral artery/popliteal artery.Pre-dilatation was performed and the supera stent delivery system was advanced to the target lesion.Deployment was initiated and the thumbslide was advanced.The stent began moving forward; however, the physician commented that the stent delivery system also seemed to move forward.Resistance was felt when advancing the thumbslide.The stent was deployed; however, the stent elongated approximately 3-4 cm.Due to the length of the lesion, two stents were planned.A second supera stent, a 6.5 x 80 mm supera, was deployed so that it overlapped the elongated stent portion and covered the remaining lesion.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual inspection and scanning electron microscopy (sem) analysis were performed on the returned device.The reported deployment issue, resistance and stretched stent were unable to be confirmed as the stent was fully deployed and remains in the patient.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7912581
Report Number2024168-2018-07426
Device Sequence Number2063852
Product Code NIP
UDI-Device Identifier08717648226304
UDI-Public08717648226304
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberS-65-120-120-P6
Device Lot Number7120161
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH
Outcome Attributed to Adverse Event Required Intervention;